Alert archive / Wyoming / Tornado Warnings in 2011

Tornado Warning 10, NWS Rapid City, SD

June 11, 2011Crook County, Wyoming

NWS Rapid City, SD issued this tornado warning at Jun 11, 2011, 7:17 PM MDT for Crook County, Wyoming. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2011, 7:17 PM MDT (01:17 UTC)
Expired
Jun 11, 2011, 7:48 PM MDT
In force
31 min
Issued by
NWS Rapid City, SD
Area
Storm-based polygon

County Crook County, WY

The radar

The Rapid City radar (KUDX), 176 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 3:59 PM MDTTornado WatchSPC7 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 1.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2011-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1009 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2011-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1009 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
1217 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.8
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WFUS53 KUNR 120117
TORUNR
WYC011-120200-
/O.NEW.KUNR.TO.W.0010.110612T0117Z-110612T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RAPID CITY SD
717 PM MDT SAT JUN 11 2011

THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL CROOK COUNTY IN NORTHEASTERN WYOMING...

* UNTIL 800 PM MDT

* AT 715 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 11 MILES EAST OF LIGHTNING FLAT...OR 44 MILES
  SOUTHEAST OF BROADUS...AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AREAS WEST OF GOVERNMENT CANYON ROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4501 10484 4501 10451 4500 10448 4491 10449
      4493 10482 4498 10487
TIME...MOT...LOC 0117Z 267DEG 17KT 4498 10479

$$

BUNKERS
3 follow-up statements
476 
WWUS53 KUNR 120125
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
725 PM MDT SAT JUN 11 2011

WYC011-120200-
/O.CON.KUNR.TO.W.0010.000000T0000Z-110612T0200Z/
CROOK WY-
725 PM MDT SAT JUN 11 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CROOK COUNTY
UNTIL 800 PM MDT...

AT 723 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 14 MILES EAST OF LIGHTNING FLAT...OR 43 MILES
NORTHWEST OF SUNDANCE...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  BUSENITZ RANCH...
  AREAS WEST OF GOVERNMENT CANYON ROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4493 10482 4497 10483 4501 10481 4501 10451
      4500 10448 4491 10449
TIME...MOT...LOC 0124Z 278DEG 17KT 4497 10474

$$

BUNKERS
511 
WWUS53 KUNR 120137
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
737 PM MDT SAT JUN 11 2011

WYC011-120200-
/O.CON.KUNR.TO.W.0010.000000T0000Z-110612T0200Z/
CROOK WY-
737 PM MDT SAT JUN 11 2011

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTH CENTRAL CROOK COUNTY
UNTIL 800 PM MDT...

AT 732 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 14 MILES WEST OF ALZADA...OR 42 MILES NORTH OF 
SUNDANCE...MOVING EAST AT 20 MPH. THIS STORM ALSO IS CAPABLE OF 
PRODUCING PING PONG BALL SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
  AREAS SOUTHWEST OF ALZADA AND ALONG GOVERNMENT CANYON ROAD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR
THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 4493 10468 4497 10471 4500 10468 4501 10451
      4500 10448 4491 10449
TIME...MOT...LOC 0136Z 277DEG 18KT 4497 10466

$$

BUNKERS
113 
WWUS53 KUNR 120148
SVSUNR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
748 PM MDT SAT JUN 11 2011

WYC011-120158-
/O.CAN.KUNR.TO.W.0010.000000T0000Z-110612T0200Z/
CROOK WY-
748 PM MDT SAT JUN 11 2011

...THE TORNADO WARNING FOR NORTH CENTRAL CROOK COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER 
APPEARS TO POSE A TORNADIC THREAT. HOWEVER...ADDITIONAL STRONG 
THUNDERSTORMS ARE STILL POSSIBLE THIS EVENING...AND A TORNADO WATCH 
REMAINS IN EFFECT UNTIL 1100 PM MDT.

LAT...LON 4493 10468 4497 10471 4500 10468 4501 10451
      4500 10448 4491 10449
TIME...MOT...LOC 0148Z 277DEG 18KT 4496 10458

$$

BUNKERS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this tornado warning went out at Jun 11, 7:08 PM MDT, 9 minutes earlier.

Area forecast discussion, Jun 11, 7:08 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
708 PM MDT SAT JUN 11 2011

.DISCUSSION...CURRENT SURFACE ANALYSIS HAS LOW PRESSURE NEARLY
STATIONARY ACROSS NORTHEASTERN WY. UPPER LEVEL ANALYSIS HAS
TROF OVER THE WESTERN CONUS...WITH SOUTHWESTERLY FLOW ACROSS THE
ROCKIES INTO THE PLAINS. WATER VAPOR IMAGERY AND RUC ANALYSIS SHOWS
IMBEDDED SHORTWAVE ENERGY MOVING EAST-NORTHEAST ACROSS SOUTHEASTERN
MT...NORTHEASTERN WY...WESTERN SD...AND WESTERN NEB. KUDX RADAR
SHOWS NUMEROUS THUNDERSTORMS ACROSS WEST CENTRAL INTO SOUTHWESTERN
SD...WITH ANOTHER BATCH OF STRONG TO SEVERE STORMS MOVING ACROSS FAR
SOUTHEASTERN MT AND CLIPPING FAR NORTHEASTERN WY. THESE STORMS WILL
MOVE INTO NORTHWESTERN SD OVER THE NEXT COUPLE OF HOURS. OTHER
THUNDERSTORMS ARE SCATTERED ABOUT ACROSS EASTERN WY AND THE BLACK
HILLS AREA. SO FAR...STRONG TO SEVERE STORMS HAVE MOST IMPACTED
SOUTHWESTERN SD...WHERE TRAINING STORMS HAVE ALSO PRODUCED HEAVY
RAINFALL.

THE THREAT FOR SEVERE STORMS CONTINUES ACROSS MUCH OF THE AREA AND A
TORNADO WATCH REMAINS IN EFFECT FOR NORTHEASTERN WY AND WESTERN SD.
THE BIGGEST THREAT AREA GOING THROUGH THE EVENING LOOKS TO BE TOWARD
NORTHWESTERN SD AS STORMS MOVE EAST OUT OF MT AND INTERACT WITH
INCREASING LOW LEVEL JET. SHEAR AND AVAILABLE CAPE ARE CURRENTLY
MOST FAVORABLE FROM THE BLACK HILLS AREA INTO NORTHWESTERN SD. LARGE
HAIL AND STRONG WIND GUSTS WILL BE THE MAIN THREATS OVER THE NEXT
FEW HOURS. AN ISOLATED TORNADO IS STILL POSSIBLE...BUT THAT THREAT
WILL BEGIN TO DIMINISH AROUND OR SHORTLY AFTER SUNSET. ACTIVITY
SHOULD WEAKEN AND BEGIN TO DISSIPATE BY MIDNIGHT...WITH ISOLATED TO
SCATTERED SHOWERS AND STORMS STILL AROUND DURING THE OVERNIGHT. LOW
CLOUDS AND SOME FOG WILL DEVELOP OVERNIGHT...ESPECIALLY ACROSS THE
WESTERN SD PLAINS.

HAVE UPDATED MAINLY TO MAKE ADJUSTMENTS TO POPS BASED ON RADAR
TRENDS. WILL LIKELY BE UPDATING AROUND MID EVENING TO CLEAR PORTIONS
OF THE WATCH...ESPECIALLY WESTERN AREAS.

PREVIOUS DISCUSSION...CURRENT SURFACE ANALYSIS HAS HIGH PRESSURE
OVER EASTERN PORTIONS OF THE PLAINS...WITH LOW PRESSURE OVER
CENTRAL  WY. PRESSURE GRADIENT BETWEEN THE TWO IS RESULTING IN
BREEZY SOUTH-SOUTHEAST WINDS ACROSS PORTIONS OF NORTHEASTERN WY AND
WESTERN SD. UPPER LEVEL ANALYSIS HAS TROF OVER THE WESTERN
CONUS...WITH SOUTHWESTERLY FLOW ACROSS THE ROCKIES INTO THE PLAINS.
OTHERWISE... SKIES ARE PARTLY CLOUDY IN GENERAL WITH STORMS
BEGINNING TO DEVELOP ACROSS THE REGION...ESPECIALLY OVER WESTERN
AREAS. TEMPS ARE CURRENTLY IN THE 60S AND 70S...WARMEST ACROSS FAR
SOUTHWESTERN SD.

AN ACTIVE WEATHER PATTERN CAN BE EXPECTED THROUGH THE WEEKEND AS A
SERIES OF DISTURBANCES CROSS THE REGION IN SOUTHWEST FLOW AND
INTERACT WITH INCREASING MOISTURE AND INSTABILITY IN PLACE OVER THE
FORECAST AREA. THE NEXT DISTURBANCE IS NOW MOVING ACROSS CENTRAL WY
AND WILL PASS OVER THE FORECAST AREA LATE THIS AFTERNOON AND
EVENING. A WATCH WILL LIKELY BE ISSUED SHORTLY.

SCATTERED THUNDERSTORMS HAVE DEVELOPED ACROSS CENTRAL WY WITH THE
WAVE AND MOVING EAST-NORTHEASTWARD. STORMS WILL CONTINUE TO DEVELOP
AND STRENGTHEN AS THEY MOVE EAST INTO A MORE UNSTABLE ATMOSPHERE
LATE THIS AFTERNOON. CAPE VALUES OF 1000-2000 J/KG ARE IN PLACE
ACROSS MUCH OF NORTHEASTERN WY INTO SOUTHWESTERN SD WITH LITTLE OR
NO CAP ACROSS NORTHEASTERN WY NOW. LOW LEVEL SOUTH-SOUTHEAST WINDS
AND STRONGER WESTERLY WINDS ALOFT WILL RESULT IN SUFFICIENT SHEAR
FOR SUPERCELL DEVELOPMENT. STORMS WILL SLOWLY SPREAD EAST-NORTHEAST
ACROSS THE FORECAST AREA THROUGH THE EVENING HOURS. THE RISK FOR
SEVERE STORMS IS GENERALLY EXPECTED ACROSS NORTHEASTERN WY AND FAR
WESTERN SD LATE THIS AFTERNOON INTO EARLY EVENING AND ACROSS EASTERN
PORTIONS OF THE CWA DURING THE EVENING. THE MAIN THREATS FROM ANY
SEVERE STORMS WILL BE LARGE HAIL AND STRONG WIND GUSTS. HOWEVER...AN
ISOLATED TORNADO OR TWO IS POSSIBLE ACROSS NORTHEASTERN WY AND FAR
WESTERN SD LATE THIS AFTERNOON AND EARLY EVENING...TO THE NORTH AND
EAST OF THE SURFACE LOW.

SOME LINGERING SHOWERS AND STORMS ARE POSSIBLE AFTER MIDNIGHT...BUT
SHOULD BE RATHER ISOLATED AND MAINLY CONFINED TO NORTHERN AND
EASTERN PORTIONS OF THE CWA. LOWS WILL BE IN THE UPPER 40S AND 50S.
AREAS OF FOG WILL LIKELY REDEVELOP LATE TONIGHT...ESPECIALLY ACROSS
THE EASTERN FOOTHILLS AND ADJACENT PLAINS OF THE BLACK HILLS...AS
EASTERLY UPSLOPE WINDS DEVELOP AND ABUNDANT LOW LEVEL MOISTURE
REMAINS.

ON SUNDAY...SURFACE LOW WILL SLOWLY TRACK EAST ACROSS EASTERN WY
INTO THE BLACK HILLS AREA BY LATE IN THE DAY. TEMPS WILL BE A BIT
WARMER THAN TODAY FOR MOST AREAS...WITH HIGHS IN THE MID 70S TO MID
80S ACROSS THE PLAINS...WARMEST SOUTH AND EAST OF THE BLACK HILLS.
ADDITIONAL SHORTWAVE ENERGY ALOFT WILL BRING ANOTHER ROUND OF
THUNDERSTORMS TO THE AREA...MAINLY DURING THE AFTERNOON AND EVENING.
AHEAD OF THE LOW...SOUTH-SOUTHEAST WINDS WILL CONTINUE TO BRING
ADDITIONAL LOW LEVEL MOISTURE INTO THE AREA...ESPECIALLY EAST OF THE
BLACK HILLS...WHERE DEWPOINTS WILL RISE INTO THE 60S. CAPE VALUES OF
1500-2500 J/KG ARE PROGGED FOR MUCH OF WESTERN AND SOUTH CENTRAL SD
IN THE AFTERNOON AND EVENING. MOST OF THE CWA WILL SEE A RISK FOR
SEVERE STORMS...WITH THE GREATEST THREAT FROM THE BLACK HILLS TO
CENTRAL SD...WHERE BETTER SHEAR WILL BE. LARGE HAIL...STRONG WIND
GUSTS...AND ISOLATED TORNADOES WILL BE POSSIBLE WITH SOME STORMS.

AS SURFACE LOW MOVES SOUTH AND EAST OF THE AREA LATER SUNDAY NIGHT
AND MONDAY...WINDS WILL SHIFT TO THE NORTH-NORTHWEST AND ATMOSPHERE
WILL DRY OUT A BIT. ADDITIONAL SHORTWAVE ENERGY WILL CROSS THE AREA
LATE MONDAY AND MONDAY NIGHT...BRINGING MORE THUNDERSTORMS. THREAT
FOR SEVERE STORMS WILL DIMINISH SOME ON MONDAY...BUT A FEW STRONG TO
SEVERE STORMS CERTAINLY LOOK POSSIBLE. HIGHS MONDAY WILL BE IN THE
70S AND LOWER 80S.

EXTENDED...A SERIES OF UPPER LEVEL DISTURBANCES WILL CROSS THE
NORTHERN PLAINS FROM TUESDAY THROUGH SATURDAY...BRINGING DAILY
CHANCES OF MAINLY AFTERNOON AND EVENING SHOWERS/TSTMS. TEMPS WILL
REMAIN NEAR OR SLIGHTLY WARMER THAN AVERAGE THRU THE PERIOD.

&&

.AVIATION...THRU 06Z...SCT TSTMS WILL CONTINUE ACROSS THE
AREA...MOST NUMEROUS ACROSS NORTHWESTERN INTO WEST CENTRAL AND SOUTH
CENTRAL SD. SOME OF THE TSTMS MAY BE SEVERE WITH LARGE HAIL/DAMAGING
WIND GUSTS. LOCAL MVFR/IFR CONDS CAN BE EXPECTED IN AND NEAR ANY
STORMS...OTHERWISE VFR CONDS ARE EXPECTED. AFT 06Z...AREAS OF MVFR/
IFR CONDS DUE TO CIGS/FOG ARE EXPECTED TO RE-DEVELOP ON PLAINS OF
NERN WY/WRN SD. CONDITIONS WILL IMPROVE AFT 15Z.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...NONE.
WY...NONE.

&&
Hazardous weather outlook, Jun 11, 10:47 AM MDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
1047 AM MDT SAT JUN 11 2011

SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-121300-
BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON-
HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK-
NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS-
NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY-
SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS-
SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP-
WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH-
1047 AM MDT (1147 AM CDT) SAT JUN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

WARM AND MOIST AIR ACROSS THE AREA TODAY WILL COMBINE WITH AN
UNSETTLED WEATHER PATTERN TO BRING SCATTERED THUNDERSTORMS THIS
AFTERNOON AND TONIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH
LARGE HAIL AND DAMAGING WINDS DURING THE AFTERNOON AND EVENING HOURS.
AN ISOLATED TORNADO OR TWO WILL ALSO BE POSSIBLE...ESPECIALLY LATE
THIS AFTERNOON AND EARLY EVENING...ACROSS NORTHEASTERN WYOMING AND
FAR WESTERN SOUTH DAKOTA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR THUNDERSTORMS WILL REMAIN IN THE FORECAST EACH DAY OVER
VARIOUS PARTS OF THE AREA AS A VARIETY OF DISTURBANCES MOVE THROUGH.
SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND EVENING.
THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 11, 5:38 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
538 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     HAIL             11 S OELRICHS           43.02N 103.23W
06/11/2011  E0.75 INCH       FALL RIVER         SD   PUBLIC

            ALSO HAD 60 MPH WINDS

&&

SMITH
Special weather statement, Jun 11, 5:46 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
546 PM MDT SAT JUN 11 2011

SDZ031-032-043-120030-
HAAKON SD-JACKSON SD-PENNINGTON CO PLAINS SD-
546 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PENNINGTON...
SOUTHWESTERN HAAKON AND CENTRAL JACKSON COUNTIES UNTIL 630 PM MDT...

AT 544 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MINUTEMAN MISSILE SITE...OR 21 MILES
SOUTHWEST OF PHILIP...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
COTTONWOOD AROUND 605 PM MDT.
PHILIP AROUND 625 PM MDT.

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 123 AND
136...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1100 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUNKERS
Special weather statement, Jun 11, 6:13 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
613 PM MDT SAT JUN 11 2011

SDZ024-025-072-073-120100-
NORTHERN BLACK HILLS SD-NORTHERN FOOT HILLS SD-SOUTHERN MEADE CO
PLAINS SD-STURGIS/PIEDMONT FOOT HILLS SD-
613 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAWRENCE AND WESTERN
MEADE COUNTIES UNTIL 700 PM MDT...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GALENA...OR 6 MILES SOUTHEAST OF DEADWOOD...
MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
DOWNTOWN STURGIS AROUND 620 PM MDT.
BEAR BUTTE STATE PARK AROUND 630 PM MDT.

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 28 AND
40...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1100 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUNKERS
Special weather statement, Jun 11, 6:14 PM MDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
614 PM MDT SAT JUN 11 2011

SDZ024-028-072-120100-
CENTRAL BLACK HILLS SD-NORTHERN BLACK HILLS SD-STURGIS/PIEDMONT FOOT
HILLS SD-
614 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LAWRENCE...WESTERN
PENNINGTON AND SOUTHWESTERN MEADE COUNTIES UNTIL 700 PM MDT...

AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR O'NEIL PASS...OR 19 MILES SOUTHWEST OF
DEADWOOD...MOVING EAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
ROCHFORD AROUND 630 PM MDT.
ROUBAIX LAKE AND BROWNSVILLE AROUND 635 PM MDT.
NEMO AROUND 650 PM MDT.
PIEDMONT AND TILFORD AROUND 655 PM MDT.

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 39 AND
44...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA UNTIL 1100 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

BUNKERS
Local storm report, Jun 11, 6:23 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
623 PM MDT SAT JUN 11 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HEAVY RAIN       11 S OELRICHS           43.02N 103.23W
06/11/2011  M1.40 INCH       FALL RIVER         SD   PUBLIC

            1.40 INCHES OF RAIN IN LESS THAN AN HOUR. DIME AND NICKEL
            HAIL COVERED THE GROUND.

&&

SMITH
Special weather statement, Jun 11, 7:00 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RAPID CITY SD
700 PM MDT SAT JUN 11 2011

SDZ026-031-072-073-120145-
PENNINGTON CO PLAINS SD-RAPID CITY SD-SOUTHERN MEADE CO PLAINS
SD-STURGIS/PIEDMONT FOOT HILLS SD-
700 PM MDT SAT JUN 11 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PENNINGTON AND SOUTHERN
MEADE COUNTIES UNTIL 745 PM MDT...

AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES SOUTHEAST
OF BEAR BUTTE STATE PARK TO JUST WEST OF DOWNTOWN RAPID CITY...AND
MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ELLSWORTH AFB...
  BOX ELDER...
  HEREFORD...

THIS INCLUDES INTERSTATE 90 BETWEEN SOUTH DAKOTA MILE MARKERS 46 AND
74...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA UNTIL 1100 PM MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BUNKERS

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:12 PM MDTSevere Thunderstorm WarningUNRCrook47 min
Jun 12, 10:02 AM MDTFlash Flood WatchUNRCrook, Weston10 hr
Jun 12, 3:38 PM MDTSevere Thunderstorm WarningUNRCampbell, Crook67 min
Jun 12, 3:52 PM MDTSevere Thunderstorm WarningUNRCampbell, Weston53 min
Jun 12, 4:05 PM MDTSevere Thunderstorm WarningUNRCampbell55 min
Jun 12, 4:47 PM MDTSevere Thunderstorm WarningUNRCrook58 min
Jun 12, 4:51 PM MDTSevere Thunderstorm WarningUNRCampbell, Crook69 min
Jun 12, 5:35 PM MDTSevere Thunderstorm WarningUNRCampbell23 min
Jun 12, 5:41 PM MDTSevere Thunderstorm WarningUNRCrook64 min

Nearby

Tornado Warnings in Wyoming, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.